Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Suggest treatment for fungal infection in the groin folds

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7308 Questions
Question
My husband just showed me red raw skin that appears to have tears in the skin. The skin is between his leg and torso and on both sides. Should this be treated with anti fungal or a drying agent?
Posted Sat, 23 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:
Fungal Infection

Detailed Answer:
Hello and welcome to healthcaremagic

He seems to have fungal infection in the groin folds, presenting as redness, raw skin.

If I was the treating doctor I would suggested loose fitting cotton undergarments.

I would also suggest a topical antifungal mixed with a topical steroid e.g cclotrimazole + beclomethasone cream, twice daily for 2 weeks, thereafter once the inflammation and redness subsides, you may switch over to plain antifungal e.g clotrimazole cream for another 2 weeks.

An Oral antifungal e.g fluconazole 150 mg once weekly for 4 weeks in addition to the topical antifungals, would bring about rapid relief.

An OTC antihistamine e.g cetrizine, would provide symptomatic relief from itching.

An antifungal dusting powder e.g clotrimazole dusting powder used regularly in the groin folds would prevent a recurrence.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor